MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM; BIT,DRILL
Catalog Number 03.130.212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and / or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that drill bit (03.130.212) broke intraoperatively during normal use.Upon snapping the distal fragment became airborne, piercing through the surgeon¿s mask and into his chin beneath.The procedure (orif osteotomy 5th metacarpal) successfully completed with spare drill bit on set.Patient condition is unknown.This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Reporters phone number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9151844
Report Number8030965-2019-68968
Device Sequence Number19638665
Product Code HTW
UDI-Device Identifier07611819690639
UDI-Public(01)07611819690639
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.130.212
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;